This material has been published in "q-Series from a Contemporary Perspective," M. E. H. Ismail, D. Stanton, eds., Contemporary Math., vol. 254, Amer. Math. Soc., Providence, R.I., 2000, pp. 335-350, the only definitive repository of the content that has been certified and accepted after peer review. Copyright and all rights therein are retained by the American Mathematical Society. This material may not be copied or reposted without explicit permission.

Christian Krattenthaler

Schur function identities and the number of perfect matchings of holey Aztec rectangles

(16 pages)

Abstract. We compute the number of perfect matchings of an MxN Aztec rectangle where |N-M| vertices have been removed along a line. A particular case solves a problem posed by Propp. Our enumeration results follow from certain identities for Schur functions, which are established by the combinatorics of nonintersecting lattice path.

The following versions are available:

Back to Christian Krattenthaler's home page.